Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 489, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2005, 3:29 PM CDT for Yazoo County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 5, 2005, 4:01 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 052029 SVRJAN MSC163-052115- /O.NEW.KJAN.SV.W.0489.050805T2029Z-050805T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 329 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 415 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF BENTONIA...OR ABOUT 11 MILES SOUTHEAST OF YAZOO CITY...AND MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENTONIA BY 340 PM CDT SATARTIA BY 400 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3270 9025 3279 9032 3264 9070 3251 9054 $$ MME
1 follow-up statement
000 WWUS54 KJAN 052101 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 359 PM CDT FRI AUG 5 2005 MSC163-052109- /O.CAN.KJAN.SV.W.0489.000000T0000Z-050805T2115Z/ YAZOO MS- 359 PM CDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR YAZOO COUNTY IS CANCELLED... LAT...LON 3270 9025 3279 9032 3264 9070 3251 9054 $$ MME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:52 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 5, 10:52 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1052 AM CDT FRI AUG 5 2005 ...A QUICK UPDATE TO THE TEXT FORECAST WILL BE COMING... .DISCUSSION...MANUAL ANALYSIS THIS MORNING SHOWS A STATIONARY FRONT EXTENDING FROM NORTH TEXAS INTO THE OHIO VALLEY. CLOSER TO HOME... OUR AREA REMAINS UNDER THE INFLUENCE OF A RATHER WEAK UPPER-LEVEL SHEAR AXIS AND INVERTED SURFACE TROUGH NEAR THE CENTRAL GULF COAST. I EXPECT THE FEATURES ALONG THE CENTRAL GULF COAST TO GRADUALLY MOVE WESTWARD THROUGH TIME. THIS WILL BRING INCREASING AMOUNTS OF GULF MOISTURE INTO THE FORECAST AREA. MEANWHILE...THE FRONT REMAINS JUST OFF TO OUR NORTHWEST. ALL THIS SPELLS A GREATER SHOT OF SEEING SOME SHOWERS AND THUNDERSTORMS...WITH THE GREATEST PROBABILITIES OVER THE SOUTHEASTERN TIER OF COUNTIES. FOR THE MOST PART...THE SENSIBLE WEATHER ELEMENTS APPEAR TO BE IN PRETTY GOOD SHAPE. I HAVE MADE SOME TWEAKS IN THE HOURLY TEMPERATURE/DEWPOINT/WIND/POP GRIDS TO ACCOUNT FOR OBSERVATIONAL TRENDS AND TO REMOVE MORNING WORDING. MOST OTHER WEATHER ELEMENTS WERE IN GOOD SHAPE. ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET SHORTLY. AN UPDATED TEXT FORECAST WILL BE COMING BEFORE 1100 AM. && .AVIATION...NO BIG SURPRISES WILL BE IN STORE FOR THE 1800 UTC TAF PACKAGE. I WILL ATTEMPT THE TIME FRAME IN WHICH SHRA/TSRA WILL BE POSSIBLE THROUGH 0000 UTC. SHRA/TSRA THIS AFTERNOON MAY NOT BE AS QUICK TO DISSIPATE TONIGHT DUE TO SLIGHTLY BETTER FORCING PROVIDED BY THE SHEAR/TROUGH COMBINATION PRESENTLY TO OUR SOUTHEAST...AND I PLAN ON CONTINUING SOME MENTION OF VCTS/VCSH AFTER SUNSET. OTHERWISE...IT LOOKS LIKE CEILINGS AND VISIBILITIES MAY BE REDUCED OVERNIGHT TONIGHT AND WILL INCLUDE THAT IN THIS AFTERNOONS PACKAGE AS WELL. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS
Hazardous weather outlook, Aug 5, 2:45 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT FRI AUG 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061945- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 245 PM CDT FRI AUG 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PARTS OF CENTRAL AND EASTERN MISSISSIPPI...MAINLY ALONG AND EAST OF INTERSTATE 55. THIS INCLUDES THE CITIES OF COLUMBUS...MERIDIAN...HATTIESBURG... AND METRO JACKSON. WIND GUSTS UP TO 50 MILES AN HOUR WILL BE THE MAIN RISK WITH THE STRONGER STORMS. A WESTWARD MOVING TROUGH OF LOW PRESSURE HAS COMBINED WITH A MOIST AND VERY UNSTABLE AIRMASS TO ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MUCH OF MISSISSIPPI THIS AFTERNOON. BECAUSE OF THE HIGH AMOUNT OF INSTABILITY OVER EASTERN MISSISSIPPI...SOME OF THE THUNDERSTORMS MAY BE QUITE STRONG. ALTHOUGH THUNDERSTORM INTENSITY MAY DECREASE SOMEWHAT AFTER SUNSET...THE PRESENCE OF THE LOW PRESSURE TROUGH MAY ALLOW SHOWERS AND THUNDERSTORMS TO LINGER AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... DEVELOPING LOW PRESSURE IN THE VICINITY OF THE DEEP SOUTH AND DEEPER TROPICAL MOISTURE RETURNING TO THE REGION COULD TRIGGER SOME LOCALLY HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST MISSISSIPPI LATE SATURDAY THROUGH MONDAY. SLOW MOVING COMPLEXES OF SHOWERS OR THUNDERSTORMS COULD PRODUCE RAINFALL OF ONE TO TWO INCHES IN SHORT BURSTS AT TIMES MAINLY ALONG AND EAST OF THE INTERSTATE FIFTY-FIVE CORRIDOR. THESE RAINS WILL CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS FROM LATE SATURDAY THROUGH MONDAY EVENING. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THE EVENING OF FRIDAY...AUGUST 12. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 5, 2:10 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI AUG 5 2005 MSZ046-051-052-052015- KEMPER-LAUDERDALE-NEWTON- 210 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL MISSISSIPPI... AT 210 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE KEMPER AND LAUDERDALE COUNTY LINE... NEAR MERIDIAN STATION. THE CLUSTER OF STORMS WAS MOVING TO THE SOUTHWEST AROUND 30 MILES AN HOUR...AND WILL PASS OVER OKATIBBEE LAKE AND COLLINSVILLE BEFORE MOVING INTO EASTERN NEWTON COUNTY. DATA SUGGESTS THAT NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS BEING PRODUCED BY THIS CLUSTER OF STORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MILES AN HOUR...FREQUENT TO CONTINUOUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS UP TO AN INCH AN HOUR WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS...WHICH COULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS. MARINERS ON OKATIBBEE LAKE SHOULD SEEK SAFE HARBOR. WIND GUSTS PRODUCED BY THESE STORMS WILL PRODUCE CHOPPY TO ROUGH CONDITIONS ON THE LAKE. FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. BUTTS
Local storm report, Aug 5, 3:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MIZE 31.87N 89.55W
08/05/2005 SMITH MS EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN IN MIZE AND RALEIGH
&&
CALThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 58 min |
| Aug 5, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 60 min |
| Aug 5, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Aug 5, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 26 min |
| Aug 5, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 54 min |
| Aug 5, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| Aug 5, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 41 min |
| Aug 5, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.